MAUDE Adverse Event Report: Abiomed, Inc. - 1220648; Introducer, Catheter

Abiomed, Inc. - 1220648; Introducer, Catheter
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp was inserted percutaneously via right femoral artery access site in 51-year-old male patient for high-risk percutaneous coronary intervention (hrpci).The patient¿s comorbidities were coronary artery disease.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography intervention (scai) shock stage was not reported.During the percutaneous coronary intervention procedure, the patient experienced cardiac arrest requiring three defibrillation shocks.During defibrillation, the patient moved on the procedure table, resulting in the development of a groin hematoma at the access site.At the conclusion of the procedure, the impella cp was removed, and vascular closure was performed using one angio-seal and two perclose devices with reported good hemostasis.The patient expired approximately three hours after insertion and at the time of explant.Impella performance (p) level was not reported.The groin hematoma occurred when the patient moved during defibrillation following cardiac arrest and was associated with procedural and patient-related circumstances.There was no allegation or evidence suggesting that the impella cp or introducer malfunctioned or caused or contributed to the reported event.The death is likely attributed to the patent's declining cardiac condition and the patients continued decline, however the device cannot be conclusively ruled out as a contributing factor due to the limited clinical information.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
Introducer, Catheter
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50889311
Report Number1220648-2026-13336
Device Sequence Number9791551
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)290701(10)S10914052
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10914052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight250 LB
Patient RaceWhite